Approximation of the tail probability of randomly weighted sums and applications. (English) Zbl 1271.62030

Summary: Consider the problem of approximating the tail probability of randomly weighted sums \(\sum^n_{i=1}\Theta_iX_i\) and their maxima, where \(\{X_i,i\geq 1\}\) is a sequence of identically distributed but not necessarily independent random variables from the extended regular variation class, and \(\{\Theta_i,\;i\geq 1\}\) is a sequence of nonnegative random variables, independent of \(\{X_i,\;i\geq 1\}\) and satisfying certain moment conditions. Under the assumption that \(\{X_i,\;i\geq 1\}\) has no bivariate upper tail dependence along with some other mild conditions, this paper establishes the following asymptotic relations: \[ \text{Pr} \left(\max_{1\leq k\leq n}\sum^k_{i=1}\Theta_iX_i>x\right)\sim \text{Pr} \left (\sum^n_{i=1}\Theta_iX_i>x\right)\sim\sum^n_{i=1}\text{Pr} (\Theta_iX_i>x), \] and \[ \text{Pr}\left(\max_{1\leq k\leq \infty} \sum^k_{i=1}\Theta_i X_i>x\right)\sim \text{Pr}\left( \sum^\infty_{i=1}\Theta_iX_i^+>x\right)\sim\sum^\infty_{i=1}\text{Pr}(\Theta_iX_i>x), \] as \(x\to\infty\). In doing so, no assumption is made on the dependence structure of the sequence \(\{\Theta_i,i\geq 1\}\).


62E20 Asymptotic distribution theory in statistics
Full Text: DOI


[1] Alam, K.; Saxena, K.M.L., Positive dependence in multivariate distributions, Communications in statistics — theory and methods, 10, 1183-1196, (1981) · Zbl 0471.62045
[2] H. Albrecher, Dependent risks and ruin probabilities in insurance, IIASA Interim Report, IR-98-072, 1998
[3] Asmussen, S., Ruin probabilities, (2000), World Scientific Singapore
[4] Bingham, N.H.; Goldie, C.M.; Teugels, J.L., Regular variation, (1987), Cambridge University Press Cambridge · Zbl 0617.26001
[5] Block, H.W.; Savits, T.H.; Shaked, M., Some concepts of negative dependence, Annals of probability, 10, 765-772, (1982) · Zbl 0501.62037
[6] Chen, Y.; Ng, K.W.; Xie, X., On the maximum of rnadomly weighted sums with regularly varying tails, Statistics and probability letters, 76, 971-975, (2006) · Zbl 1090.62046
[7] Chen, Y.; Su, C., Finite time ruin probability with heavy-tailed insurance and financial risks, Statistics and probability letters, 76, 1812-1820, (2006) · Zbl 1171.91348
[8] Cline, D.B.H.; Samorodnitsky, G., Subexponentiality of the product of independent random variables, Stochastic processes and their applications, 49, 75-98, (1994) · Zbl 0799.60015
[9] Cossette, H.; Marceau, É., The discrete-time risk model with correlated classes of business, Insurance: mathematics and economics, 26, 133-149, (2000) · Zbl 1103.91358
[10] Davis, R.A.; Resnick, S.I., Limit theory for bilinear processes with heavy- tailed noise, Annals of applied probability, 6, 1191-1210, (1996) · Zbl 0879.60053
[11] Ebrahimi, N.; Ghosh, M., Multivariate negative dependence, Communications in statistics — theory and methods, 10, 307-337, (1981) · Zbl 0506.62034
[12] Embrechts, P.; Kluppelberg, C.; Mikosch, T., Modelling extremal events for insurance and finance, (1997), Springer Berlin · Zbl 0873.62116
[13] Geluk, J.L.; De Vries, C.G., Weighted sums of subexponential random variables and asymptotic dependence between returns on reinsurance equities, Insurance: mathematics and economics, 38, 39-56, (2006) · Zbl 1112.62011
[14] Goovaerts, M.J.; Kaas, R.; Laeven, R.J.A.; Tang, Q.; Vernic, R., The tail probability of discounted sums of Pareto-like losses in insurance, Scandinavian actuarial journal, 446-461, (2005) · Zbl 1144.91026
[15] Grandell, J., Aspects of risk theory, (1991), Springer New York · Zbl 0717.62100
[16] Joag-Dev, K.; Proschan, F., Negative association of random variables, with applications, Annals of statistics, 11, 286-295, (1983) · Zbl 0508.62041
[17] Joe, H., Multivariate models and dependence concepts, (1997), Chapman & Hall London · Zbl 0990.62517
[18] Klugman, S.; Panjer, H.H.; Willmot, G.E., Loss models: from data to decisions, (2004), John Wiley & Sons New York, NY · Zbl 1141.62343
[19] Nelsen, R.B., ()
[20] Nyrhinen, H., On the ruin probabilities in a general economic environment, Stochastic processes and their applications, 83, 319-330, (1999) · Zbl 0997.60041
[21] Nyrhinen, H., Finite and infinite time ruin probabilities in a stochastic economic environment, Stochastic processes and their applications, 92, 265-285, (2001) · Zbl 1047.60040
[22] Panjer, H.H., Operational risk, (2006), John Wiley & Sons New York · Zbl 1258.62101
[23] Resnick, S.I.; Willehens, E., Moving averages with random coefficients and random coefficient autoregressive models, Communications in statistics — stochastic models, 7, 511-525, (1991) · Zbl 0747.60062
[24] Tang, Q., Asymptotic ruin probabilities of the renewal model with constant interest force and regular variation, Scandinivaian actuarial journal, 1, 1-5, (2005) · Zbl 1144.91030
[25] Tang, Q.; Tsitsiashvili, G., Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks, Stochastic processes and their applications, 108, 299-325, (2003) · Zbl 1075.91563
[26] Tang, Q.; Tsitsiashvili, G., Finite and infinite time ruin probabilities in the presence of stochastic return on investments, Advances in applied probability, 36, 1278-1299, (2004) · Zbl 1095.91040
[27] Vervaat, W., On a stochastic difference equation and a representation of non-negative infinitely divisible random variables, Advances in applied probability, 11, 750-783, (1979) · Zbl 0417.60073
[28] Wang, D.; Tang, Q., Tail probabilities of randomly weighted sums of random variables with variables with dominated variation, Stochastic models, 22, 253-272, (2006) · Zbl 1095.60008
[29] Wang, D.; Su, C.; Zeng, Y., Uniform estimate for maximum of randomly weighted sums with applications to insurance risk theory, Science in China-series A, 48, 1379-1394, (2005) · Zbl 1112.62123
[30] C. Weng, Y. Zhang, K.S. Tan, Ruin probability of a discrete time risk model under constant interest rate and dependent risks with heavy tails, manuscript, 2007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.